MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Stroke/CVA (1770); Foreign Body In Patient (2687)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while performing a mechanical thrombectomy on an emergent stroke patient, the tip of the microcatheter (subject device) fractured off from the catheter into the patient's head.The tip of the catheter (subject device) was not in a retrievable disposition.The catheter (subject device) was pulled off of the sterile field.No additional information available.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
B5 executive summary - updated.C2/d10concomitant products grid - added.E1 - initial reporter first name - updated.E1 initial reporter last name ¿ updated.E1 initial reporter phone ¿ updated.E3 health professional occupation ¿ updated.F10 / h6 clinical signs code grid - health effect - clinical code - updated.F10 / h6 health impact code grid - health effect - impact code - updated.
 
Event or Problem Description
It was reported that while performing a mechanical thrombectomy on an emergent stroke patient, the tip of the microcatheter (subject device) fractured off from the catheter into the patient's head.The tip of the catheter (subject device) was not in a retrievable disposition.The catheter (subject device) was pulled off of the sterile field.No additional information available.Update: additional information received on 28-jun-2023 stated that the catheter tip was broken/fractured during use.The catheter tip (subject device) was not in a retrievable disposition which caused meticulous stridal stroke.Patient passed away two days post procedure due to family withdrew care and stroke (patient¿s initial pre- procedure/index condition was stroke).Then, additional information received on 06-jul-2023 stated that the subject device is not responsible for the death of the patient.No additional information available.
 
Additional Manufacturer Narrative
F10 / h6 health impact code grid - health effect - impact code - updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information received indicated while performing a mechanical thrombectomy on an emergent stroke patient, the tip of the microcatheter fractured off from the catheter into the patient's head.The catheter tip was not in a retrievable disposition.The catheter tip (subject device) detached was not in a retrievable disposition which caused meticulous stridal stroke.There was medical intervention but not due to catheter breaking, only due to patient stroke condition.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation.While there are a number of potential causes for the reported 'catheter tip broken/fractured during use' and 'un-retrieved device fragment', because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient stroke¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labelling and/or risk documentation files.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17160055
Report Number3008881809-2023-00309
Device Sequence Number17540410
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberM003XT2750810
Device Catalogue NumberM003XT2750810
Device Lot Number24174468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/28/2023
06/28/2023
08/28/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/07/2023
07/14/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE STENT (NON-STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale